Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 18, 2018, 3:25 AM MDT for 5 counties in Utah. It took effect at Jun 18, 2018, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 3:25 AM MDT (09:25 UTC)
- In effect from
- Jun 18, 2018, 10:00 AM MDT
- Expired
- Jun 18, 2018, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Wayne County, UT
The radar
The Grand Junction radar (KGJX), 224 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
600 WWUS85 KSLC 180925 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 325 AM MDT Mon Jun 18 2018 UTZ494-182300- /O.NEW.KSLC.FW.W.0006.180618T1600Z-180619T0400Z/ Henry Mountains- 325 AM MDT Mon Jun 18 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 494 BELOW 6500 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 6500 feet for wind and low relative humidity, which is in effect from 10 AM this morning to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 494 Henry Mountains below 6500 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 6500 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-182300- /O.NEW.KSLC.FW.W.0006.180618T1600Z-180619T0400Z/ Tavaputs Plateau- 325 AM MDT Mon Jun 18 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 484 BELOW 7000 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 7000 feet for wind and low relative humidity, which is in effect from 10 AM this morning to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau below 7000 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 7000 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-182300- /O.NEW.KSLC.FW.W.0006.180618T1600Z-180619T0400Z/ San Rafael Swell- 325 AM MDT Mon Jun 18 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 8000 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 8000 feet for wind and low relative humidity, which is in effect from 10 AM this morning to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell below 8000 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 8000 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
255 WWUS85 KSLC 182033 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 233 PM MDT Mon Jun 18 2018 UTZ494-190400- /O.CON.KSLC.FW.W.0006.000000T0000Z-180619T0400Z/ Henry Mountains- 233 PM MDT Mon Jun 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 494 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 494 Henry Mountains below 6500 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 6500 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-190400- /O.CON.KSLC.FW.W.0006.000000T0000Z-180619T0400Z/ Tavaputs Plateau- 233 PM MDT Mon Jun 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 484 BELOW 7000 FEET... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau below 7000 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 7000 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-190400- /O.CON.KSLC.FW.W.0006.000000T0000Z-180619T0400Z/ San Rafael Swell- 233 PM MDT Mon Jun 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 8000 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell below 8000 feet. * WINDS...South to southwest winds gusting to 35 mph. * RELATIVE HUMIDITY...Afternoon humidity values in the 10 to 15 percent range. * IMPACTS...The combination of low humidity and gusty winds will result in critical fire weather conditions across locations below 8000 feet where fuels are critically dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:25 PM MDT, 5 hours earlier.
Area forecast discussion, Jun 17, 10:25 PM MDT, 5 hours before
Area Forecast Discussion National Weather Service Salt Lake City UT 1025 PM MDT Sun Jun 17 2018 .SYNOPSIS...A low pressure system currently over the western Great Basin will move slowly east through the region early in the week. Cooler temperatures along with periods of unsettled conditions are expected across the northern portion of the forecast area to begin the new week. && .SHORT TERM (Tonight Through Monday Morning)...Convection has fired up again across northern Utah along and east of the surface boundary that surged east across northwest Utah earlier in the evening. The air mass remains somewhat supportive of convection at this time with CAPE values hovering around 500 J/Kg. Fairly widespread, but not especially strong convection will exist over the next several hours as dynamic forcing has weakened a bit late this evening. Water vapor imagery shows a fairly strong vorticity lobe rotating through the base of the upper low currently centered over extreme southeast Oregon/southwest Idaho. This vorticity lobe will move out of eastern Nevada later tonight, then lift northeast across west-central and northern Utah late tonight through Monday morning. The addition of increasing dynamic lift, cooler air aloft to destabilize the air mass, and sufficient ambient moisture should lead to an increase in convective precip late tonight through Monday morning. A few thunderstorms could become strong with brief heavy rain and hail at this time, with the best chance for this across the far north during the morning hours. .PREVIOUS SHORT TERM (Monday Afternoon Through 00z Thursday)... As the upper low continues to lift through the area late Monday, the favorable area for lingering convection remains across the north with the placement of the low. Southerly winds will continue to filter in drier conditions from the south while winds will begin to trend down. Conditions across the south will remain on the dry and breezy side through Monday, keeping the concern for elevated critical fire weather conditions in focus. Models have the low lifting out of the forecast area by late Monday into Tuesday with high pressure building in across the west, namely the southwest U.S. area. Temperatures will remain near seasonal normal going into mid week with unsettled conditions possible across the north, however lessening each day. .PREVIOUS LONG TERM (after 00z Thursday)...High pressure centered over northwest Mexico is expected to build back over the forecast area Wednesday night into Thursday, resulting in a drying and warming trend. Maxes are expected to rise to values 5-7F above seasonal normals by Thursday afternoon. EC/GFS show the ridge weakening Friday as an ill-defined trough moves over the top of it. With little moisture in association with it, not expecting much in the way of precip but it will bring in some cooler air for northern Utah, bringing maxes back down to near seasonal normals while southern Utah stays warm. Latest GFS brings a better defined low across northern Utah on Saturday, resulting in continued cooling. EC shows high pressure moving back in during this time, and therefore indicates 700mb temps about 5C higher than the GFS. For now, have maintained persistence for temperatures going into Sunday. && .AVIATION...The surface boundary that moved through the terminal at mid- evening will maintain northwest winds and occasional showers and possibly a thunderstorm to the terminal through late tonight. Prevailing northwest winds could briefly go to the south in precip. VFR conditions will prevail, even with precip overnight. A trailing weather disturbance will cross the area from the southwest early Monday morning. This feature will bring an increasing chance for showers during the morning, with a chance of thunderstorms at or near the terminal early in the morning. South winds may develop for a short time with precip, but should prevail from the northwest throughout the day Monday. && .FIRE WEATHER...Persistent gusty southwest winds will continue into late this evening across the area and especially the south. Dry conditions in place across the south will lead to critical fire weather conditions through this evening. As the upper level low slowly moves east and north starting Monday, winds will begin to relax and a gradual cooling of temperatures and slight increase in RH values should lower the critical fire weather threat. Increased winds aloft today through Tuesday are providing excellent mixing and ventilation across the area. The weather pattern will remain unsettled across the northern portions of the district as the low slowly exits the area by mid week with high pressure pushing in from the west. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && CONGER For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 17, 3:58 PM MDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 358 PM MDT Sun Jun 17 2018 UTZ001>016-019>021-517-518-WYZ021-181200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 358 PM MDT Sun Jun 17 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Dry and windy conditions are expected to spread into southern Utah into Monday. Critical fire weather conditions are expected to continue across the lower elevations of southern Utah through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Unsettled conditions will remain across northern Utah and Southwestern Wyoming periodically through midweek. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:43 PM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Jun 18, 10:41 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 34 min |
| Jun 18, 11:11 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Summit | 49 min |
| Jun 18, 12:02 PM MDT | Special Weather Statement | SLC | Salt Lake | 28 min |
| Jun 18, 12:12 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Salt Lake, Summit | 19 min |
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.